Alert archive / Tennessee / Flash Flood Watches in 2017

Flash Flood Watch 7, NWS Nashville, TN

August 30, 201728 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Aug 30, 2017, 2:46 PM CDT for 28 counties in Tennessee. It took effect at Aug 31, 2017, 7:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2017, 2:46 PM CDT (19:46 UTC)
In effect from
Aug 31, 2017, 7:00 AM CDT
Expired
Sep 1, 2017, 1:00 PM CDT
In force
30 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 28 counties

Cannon County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WGUS64 KOHX 301946
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
246 PM CDT Wed Aug 30 2017

...A Flash Flood Watch is in effect for northwest Middle Tennessee
from 7 am Thursday through 7 pm Friday...

.The remnants of Tropical Storm Harvey will move towards the mid 
state, and drop around 2 to 7 inches of rainfall across the area. 
Highest amounts will be mainly north of I-40 and west of I-65, but
periods of heavy rainfall will be possible in the watch area with
the potential for flash flooding. Rainfall across the area may 
also lead to rises on rivers and lakes on Friday and into the 
weekend. 

TNZ005>010-023>031-056-057-059-311215-
/O.NEW.KOHX.FF.A.0007.170831T1200Z-170902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Williamson-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Franklin, and Brentwood
246 PM CDT Wed Aug 30 2017

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Nashville has issued a

* Flash Flood Watch for a portion of Middle Tennessee, including 
  the following areas, Cheatham, Clay, Davidson, Dickson, 
  Hickman, Houston, Humphreys, Jackson, Macon, Montgomery, 
  Perry, Robertson, Smith, Stewart, Sumner, Trousdale, 
  Williamson, and Wilson. 

* From 7 am Thursday morning through 7 pm Friday evening

* Heavy rainfall from the remnants of Tropical Storm Harvey will
  increase the potential for flash flooding Thursday until Friday
  evening.

* Low-lying and flood prone locations in both urban and rural
  areas will be most impacted by heavy rainfall. Sharp rises in
  creeks and rivers may occur. Please do not attempt to cross
  water of any depth. Remember, Turn Around, Don't Drown.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
792 
WGUS64 KOHX 311149
FFAOHX

Flood Watch
National Weather Service Nashville TN
649 AM CDT Thu Aug 31 2017

...A Flash Flood Watch is in effect for northwest Middle
Tennessee from 7 am Thursday through 7 pm Friday...

.Tropical Depression Harvey will move towards the mid state, and 
drop 4 to 8 inches of rainfall across the area. Highest amounts 
will be mainly north of I-40 and west of I-65, although periods of
heavy rainfall will be possible anywhere, along with the 
potential for flash flooding. Rainfall across the area may also 
lead to rises on rivers and lakes on Friday and into the weekend.

TNZ005>010-023>031-056-057-059-312200-
/O.CON.KOHX.FF.A.0007.170831T1200Z-170902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Williamson-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Franklin, and Brentwood
649 AM CDT Thu Aug 31 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cheatham, Clay, Davidson, Dickson, Hickman, Houston, 
  Humphreys, Jackson, Macon, Montgomery, Perry, Robertson, 
  Smith, Stewart, Sumner, Trousdale, Williamson, and Wilson. 

* Through Friday evening

* Heavy rainfall from Tropical Depression Harvey will increase the
  potential for flash flooding through Friday evening.
  

* Low-lying and flood prone locations in both urban and rural 
  areas will be most impacted by heavy rainfall. Sharp rises in 
  creeks and rivers may occur. Please do not attempt to cross 
  water of any depth. Remember, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
341 
WGUS64 KOHX 311447
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
947 AM CDT Thu Aug 31 2017

...A Flash Flood Watch is Now in Effect for Most of Middle 
Tennessee through 7 PM CDT Friday...

.Tropical Depression Harvey will move towards the mid state, and 
will drop 4 to 8 inches of rainfall across the watch area. 
Highest amounts will be mainly north of I-40 and west of I-65, 
although periods of heavy rainfall will be possible further 
eastward, along with the potential for flash flooding. Rainfall 
across the area may also lead to rises on rivers and lakes on 
Friday and into the weekend.

TNZ011-032-033-058-060-062>064-093-094-010300-
/O.EXA.KOHX.FF.A.0007.000000T0000Z-170902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pickett-Putnam-Overton-Lewis-Maury-Rutherford-Cannon-De Kalb-
Wayne-Lawrence-
Including the cities of Byrdstown, Cookeville, Livingston, 
Hohenwald, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Clifton, Waynesboro, and Lawrenceburg
947 AM CDT Thu Aug 31 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

The National Weather Service in Nashville has expanded the

* Flash Flood Watch to include a portion of Middle Tennessee, 
  including the following areas, Cannon, De Kalb, Lawrence, 
  Lewis, Maury, Overton, Pickett, Putnam, Rutherford, and Wayne. 

* Through Friday evening

* Heavy rainfall from Tropical Depression Harvey will increase 
  the potential for flash flooding through Friday evening. 

* Low-lying and flood prone locations in both urban and rural 
  areas will be most impacted by heavy rainfall. Sharp rises in 
  creeks and rivers may occur. Please do not attempt to cross 
  water of any depth. Remember, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

TNZ005>010-023>031-056-057-059-010300-
/O.CON.KOHX.FF.A.0007.000000T0000Z-170902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Williamson-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Franklin, and Brentwood
947 AM CDT Thu Aug 31 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cheatham, Clay, Davidson, Dickson, Hickman, Houston, 
  Humphreys, Jackson, Macon, Montgomery, Perry, Robertson, 
  Smith, Stewart, Sumner, Trousdale, Williamson, and Wilson. 

* Through Friday evening

* Heavy rainfall from Tropical Depression Harvey will increase 
  the potential for flash flooding through Friday evening. 

* Low-lying and flood prone locations in both urban and rural 
  areas will be most impacted by heavy rainfall. Sharp rises in 
  creeks and rivers may occur. Please do not attempt to cross 
  water of any depth. Remember, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
31
080 
WGUS64 KOHX 010328
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
1028 PM CDT Thu Aug 31 2017

...A Flash Flood Watch is Now in Effect for Most of Middle
Tennessee through 7 PM CDT Friday...

.Tropical Depression Harvey will move towards the mid state, and
will drop 4 to 7 inches of rainfall across the watch area. 
Highest amounts will be mainly north of I-40 and west of I-65, 
although periods of heavy rainfall will be possible further 
eastward, along with the potential for flash flooding. Rainfall 
across the area may also lead to rises on rivers and lakes on 
Friday and into the weekend.

TNZ005>011-023>033-056>060-062>064-093-094-011200-
/O.EXT.KOHX.FF.A.0007.000000T0000Z-170901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury-
Rutherford-Cannon-De Kalb-Wayne-Lawrence-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Smithville, Clifton, Waynesboro, 
and Lawrenceburg
1028 PM CDT Thu Aug 31 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* A portion of Middle Tennessee, including the following areas, 
  Cannon, Cheatham, Clay, Davidson, De Kalb, Dickson, Hickman, 
  Houston, Humphreys, Jackson, Lawrence, Lewis, Macon, Maury, 
  Montgomery, Overton, Perry, Pickett, Putnam, Robertson, 
  Rutherford, Smith, Stewart, Sumner, Trousdale, Wayne, 
  Williamson, and Wilson. 

* Through Friday afternoon

* Heavy rainfall from Tropical Depression Harvey will increase 
  the potential for flash flooding through Friday evening. 

* Low-lying and flood prone locations in both urban and rural 
  areas will be most impacted by heavy rainfall. Sharp rises in 
  creeks and rivers may occur. Please do not attempt to cross 
  water of any depth. Remember, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
511 
WGUS64 KOHX 010835
FFAOHX

Flood Watch
National Weather Service Nashville TN
335 AM CDT Fri Sep 1 2017

...A Flash Flood Watch Continues for most of Middle Tennessee 
through 1 PM CDT Friday...

.The remnants of Hurricane Harvey will continue their trek across
the mid-state, potentially producing and additional 1 to 3 inches
of rainfall across the watch area. Highest amounts of remaining 
rainfall will be mainly north of I-40, although periods of heavy 
rainfall will be possible in other areas of the watch with the 
potential for flash flooding. Rainfall across the area may also 
lead to additional rises on rivers and lakes into the weekend.

TNZ005>011-023>033-056>060-062>064-093-094-011800-
/O.CON.KOHX.FF.A.0007.000000T0000Z-170901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury-
Rutherford-Cannon-De Kalb-Wayne-Lawrence-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Murfreesboro, Smyrna, 
La Vergne, Woodbury, Smithville, Clifton, Waynesboro, 
and Lawrenceburg
335 AM CDT Fri Sep 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cannon, Cheatham, Clay, Davidson, De Kalb, Dickson, Hickman, 
  Houston, Humphreys, Jackson, Lawrence, Lewis, Macon, Maury, 
  Montgomery, Overton, Perry, Pickett, Putnam, Robertson, 
  Rutherford, Smith, Stewart, Sumner, Trousdale, Wayne, 
  Williamson, and Wilson. 

* Until 1 PM CDT this afternoon.

* Heavy rainfall from the remnants of Hurricane Harvey will 
  increase the potential for flash flooding through Friday 
  morning. 

* Low-lying and flood prone locations in both urban and rural 
  areas will be most impacted by heavy rainfall. Sharp rises in 
  creeks and rivers may occur. Please do not attempt to cross 
  water of any depth. Remember, Turn Around, Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

27
487 
WGUS64 KOHX 011509
FFAOHX

Flood Watch
National Weather Service Nashville TN
1009 AM CDT Fri Sep 1 2017

...A Flash Flood Watch Continues for Mainly Northern Sections of 
Middle Tennessee through 1 PM CDT Friday...

.The remnants of Hurricane Harvey will continue to produce 
showers today across the Mid State. Anywhere from one quarter to 
one and one half inch of rain will fall, mainly near the Kentucky
border. Some new localized flooding may develop through midday, 
but overall, with lighter showers this afternoon, the threat for 
flash flooding will diminish after midday. 

TNZ056-058-060-062>064-093-094-011615-
/O.CAN.KOHX.FF.A.0007.000000T0000Z-170901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry-Lewis-Maury-Rutherford-Cannon-De Kalb-Wayne-Lawrence-
Including the cities of Linden, Lobelville, Hohenwald, Columbia, 
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Clifton, 
Waynesboro, and Lawrenceburg
1009 AM CDT Fri Sep 1 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of Middle Tennessee has been
cancelled. Most of the lingering showers have decreased in
intensity, and the heavier rain has moved north into Kentucky. The
threat for flash flooding has decreased significantly for areas
including Linden, Lobelville, Hohenwald, Columbia, 
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Clifton, 
Waynesboro, and Lawrenceburg.

$$

TNZ005>011-023>033-057-059-011800-
/O.CON.KOHX.FF.A.0007.000000T0000Z-170901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Hickman-Williamson-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Centerville, Franklin, and Brentwood
1009 AM CDT Fri Sep 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cheatham, Clay, Davidson, Dickson, Hickman, Houston, 
  Humphreys, Jackson, Macon, Montgomery, Overton, Pickett, 
  Putnam, Robertson, Smith, Stewart, Sumner, Trousdale, 
  Williamson, and Wilson. 

* Until 1 PM CDT this afternoon

* Lingering rainfall from the remnants of Hurricane Harvey will
  keep the potential for flash flooding through midday. Mainly
  light showers this afternoon will lower the risk for any new
  flash flooding going into the afternoon, so the watch will
  expire at 1 PM CDT. Some areas that flooded overnight will 
  continue to be flooded, and some streams and rivers will remain 
  elevated or in flood. 

* Low-lying and flood prone locations in both urban and rural
  areas will be most impacted by heavy rainfall. Please do not 
  attempt to cross water of any depth. Remember, Turn Around, 
  Don't Drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

13

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 2:00 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 30, 2:00 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 PM CDT Wed Aug 30 2017

.UPDATE...
FOR THIS AFTERNOON DISCUSSION UPDATE.

&&

.DISCUSSION...

Issued another update for the early afternoon hrs as line of
convection have developed across wrn mid state and Upper
Cumberland Region. Thus will go with numerous shwrs north
to definite shwrs south for remainder of afternoon hrs.
Marginal instability might again lead to a tstm or two developing,
but on the whole, continue to expect mainly a light to mdt
rainfall event this afternoon across the mid state region.
Tweaked hrly temp, dewpoints, and wind speed/direction grids.
Remainder of the forecast for the afternoon hrs continues to
be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Not a lot of change per the overall trend
theme from 30/12Z TAF issuance. Will go initially with VFR
sct/bkn CU & bkn CI with VCSH thru 30/21Z. Will then go with a
slow progression from above mentioned VFR OVC CU/TCU ceilings to
MVFR/IFR ceilings with at least MVFR vsbys. There could be some
breakage in overall areal shwr/tstm potentially between
31/09Z-31/18Z per some model consensus vs other models. Will
presently continue mentioning cat light shwrs during this time
period, but their actually maybe a break as more enhanced spiral
band may not begin to move into mid state until after 31/18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Aug 30, 12:46 PM CDT, 2 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1246 PM CDT Wed Aug 30 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1246 PM CDT Wed Aug 30 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Tropical Storm Harvey will begin to affect the weather
across Middle Tennessee beginning this afternoon and into
tonight. Rainfall amounts will start to increase this evening
and as the overnight hours progress. As these overnight hours
progress, the issuance of a few flood advisories or even an
isolated flash flood warning or two may occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rain will persist through Friday as Tropical Depression
Harvey moves across Middle Tennessee. Total rainfall amounts
through Friday are expected to range from less than 2 inches
across southern parts of the Cumberland Plateau, to more than
3 inches across the Nashville metro area, to between 6 and 8
inches around Clarksville and Land-between-the-Lakes. As rainfall
amounts accumulate over a period of days, flooding may develop,
particularly in areas to the west and north of Nashville.

In addition, the southern half of Middle Tennessee is under a
slight risk of severe storms Thursday and Thursday night.
The northern half of Middle Tennessee is under a marginal risk
of severe storms Thursday and Thursday night. As the center of
low pressure moves directly across the mid state, it is possible
that isolated tornadoes may occur, especially Thursday afternoon
across southern portions of the mid state.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Thursday for severe storms,
and also Thursday through Friday should flooding develop.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 INCH
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

Nearby

Flash Flood Watches in Tennessee, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.